Alert archive / Colorado / Flash Flood Warnings in 1998
Flash Flood Warning 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Aug 8, 1998, 10:13 PM MDT for Garfield County, Colorado. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 1998, 10:13 PM MDT (04:13 UTC)
- Expired
- Aug 9, 1998, 12:10 AM MDT
- In force
- 117 min
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties
County Garfield County, CO
The radar
The Grand Junction radar (KGJX), 65 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 4.2 hours before the alert went out and 364 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 3482 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGJT 090413 FFWGJT COC045-090610- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1013 PM MDT SAT AUG 8 1998 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL GARFIELD COUNTY COLORADO IN NORTHWESTERN COLORADO * UNTIL 1210 AM MDT * AREA LAW ENFORCEMENT INDICATED A RAPID RISE IN THE STREAMFLOW OF GOVERNMENT CREEK IN THE RIFLE AREA. * DUE TO PREVIOUS HEAVY RAIN ALONG GOVERNMENT CREEK NORTH OF RIFLE...WATER WAS REPORTED TO BE RISING ABOUT ONE FOOT PER HOUR. SOME RESIDENTS ALONG GOVERNMENT CREEK WERE BEING EVACUATED. MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. HEFFERNAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 1:55 PM MDT, 8 hours 18 minutes earlier.
Area forecast discussion, Aug 8, 1:55 PM MDT, 8 hours 18 minutes before
COZ001>012-014-015-017>023-UTZ023>027-090200- WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 155 PM MDT SAT AUG 8 1998 RIDGE OVR THE AREA MOVES EWRD TDY...AND AT THE SAME TIME IT GETS FLATTENED BY A SERIES OF SHRT WVS MOVING THRU THE PAC NW. CURRENT SW FLOW ALFT WILL BE ENHANCED FURTHER AS CLOSED HI CIRC SETS UP OVR NRN NM. AS A RESULT LYR MSTR WILL INCREASE OVR THE CWA FROM AZ AND OLD MEXICO. ETA GRIDDED WIND FIELDS SHOW DEFORMATION/CONVERGENCE AT H7 LVL BY 00Z THIS EVENING OVR THE MTNS OF OUR CWA...AT THE SAME TIME GOOD DIVERGENCE AND AGEO CIRC ARE PRODUCING LIFT AT THE H4 LVL. ATTM STLT PICS SHOW QUITE A BIT OF HI LVL MSTR MOVING INTO WRN CO FROM NRN AZ...THIS MAY ACT TO INHIBIT CONVECTION AND HEATING UNTIL LATER THIS AFTN OR EVENING WHEN DYN FORCING MENTIONED ABV BECOMES A PLAYER. LOWER LVLS STILL FAIRLY DRY AS SEEN ON REGIONAL RAOBS THIS AM...AND DWPTS STILL IN THE 30S AND LOWER 40S. OBVIOUSLY WITH AN INVERTED V SOUNDING STRONG WINDS COULD BE POSSIBLE WITH ANY STORMS. DWPTS SHOULD BEGIN TO CLIMB LATER TONIGHT WITH IMPORTATION OF MORE MSTR AND AS SHWRS MOISTEN LWR LVLS. BELIEVE RESIDUAL CLD CVR AND RISING DWPTS WILL MEAN WARMER OVERNIGHT LOWS AND WILL ADD A FEW DEGREES TO MOS TEMPS. AS FOR SUNDAY...THE LACK OF MEXICAN RAOB DATA IN BOTH ETA/NGM WOULD SUGGEST MSTR FIELDS MAY BE SUSPECT SPCLY IN LIGHT OF THE PROXIMITY OF TS FRANK. MC
Nearby
Flash Flood Warnings in Colorado, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.